# SDR T6FA2022091500507

- Difficulty date: September 12, 2022
- Submitted: September 15, 2022
- Operation: General aviation
- Aircraft: N455NJ
- Make and model: Lear 45LEAR
- Aircraft serial: 45437
- Aircraft time: 6,028 hours, 4,399 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

RH ENGINE SURGING.   WE DEPARTED (KLWB).  WE WERE CLIMBING THROUGH APPROXIMATELY 26,000 FT IN CLEAR SKIES WITH ENGINES SET AT MCT POWER WHEN THE RIGHT ENGINE BEGAN TO SURGE.  IT SURGED FROM 100% N1 TO APPROXIMATELY 80-85% N1.  AT THE LOW END OF THE EACH SURGE THE IGN LIGHT ILLUMINATED INDICATING THAT THE IGNITERS WERE BEING ACTIVATED.  THE RH ENGINE POWER LEVER WAS MOVED TO THE IDLE POSITION AND THE ENGINE OPERATED NORMALLY.  WE DECLARED AN EMERGENCY WITH CENTER CONTROL AND THEY GAVE US A DESCENT TO 24,000 FT.  ATC SUGGESTED HUNTINGTON WV AS AN OPTION FOR LANDING.  THE WEATHER THERE WAS VMC.  WE LANDED WITHOUT INCIDENT BUT CONSTANTLY MONITORED THE RH ENGINE IN THE DESCENT IN CASE THERE WAS A FAILURE OF SOME SORT THAT WOULD REQUIRE COMPLETE ENGINE SHUT DOWN.  UPON LANDING WE TAXIED OFF THE RUNWAY AND HELD POSITION JUST OFF THE RUNWAY IN ACCORDANCE WITH THE CONTROL TOWER’S INSTRUCTIONS.  THE RH ENGINE WAS SHUT DOWN AT THIS TIME AND THE FIRE FIGHTERS EXAMINED THE ENGINE BEFORE WE WERE GIVEN CLEARANCE TO TAXI TO THE FBO.
